Alert archive / Vermont / Flash Flood Warnings in 2010
Flash Flood Warning 3, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Aug 3, 2010, 8:33 PM EDT for 5 counties in Vermont. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2010, 8:33 PM EDT (00:33 UTC)
- Expired
- Aug 4, 2010, 12:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caledonia County, VT, Essex County, VT, Franklin County, VT, Lamoille County, VT, Orleans County, VT
The radar
The Burlington radar (KCXX), 67 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 12:00 AM EDT | FLOOD | Westmore, VT | LONG POND ROAD AND ROUTE 5A IS CLOSED DUE TO FLOODING FROM THE MILL BROOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1062 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
696 WGUS51 KBTV 040033 FFWBTV VTC005-009-011-015-019-040430- /O.NEW.KBTV.FF.W.0003.100804T0033Z-100804T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 833 PM EDT TUE AUG 3 2010 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN CALEDONIA COUNTY IN NORTHEAST VERMONT NORTHERN ESSEX COUNTY IN NORTHEAST VERMONT ORLEANS COUNTY IN NORTHEAST VERMONT EASTERN FRANKLIN COUNTY IN NORTHWEST VERMONT NORTHERN LAMOILLE COUNTY IN NORTHWEST VERMONT * UNTIL 1230 AM EDT * AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELDON... LAKE CARMI STATE PARK...WESTFIELD...RICHFORD...NORTH TROY...NEWPORT CENTER...NEWPORT...MORGAN CENTER...MONTGOMERY...JAY...HIGHGATE FALLS...FRANKLIN...ENOSBURG FALLS...DERBY CENTER...COVENTRY...WEST CHARLESTON...TROY...MONTGOMERY CENTER AND HOLLAND PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN. && LAT...LON 4500 7306 4499 7162 4465 7164 4468 7303 $$
1 follow-up statement
580 WGUS71 KBTV 040429 FFSBTV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1229 AM EDT WED AUG 4 2010 VTC005-009-011-015-019-040436- /O.EXP.KBTV.FF.W.0003.000000T0000Z-100804T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAMOILLE VT-CALEDONIA VT-ORLEANS VT-ESSEX VT-FRANKLIN VT- 1229 AM EDT WED AUG 4 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM EDT FOR NORTHERN ESSEX...ORLEANS AND NORTHEASTERN CALEDONIA COUNTIES IN NORTHEAST VERMONT...AND EASTERN FRANKLIN AND NORTHERN LAMOILLE COUNTIES IN NORTHWEST VERMONT... WHILE HEAVY RAINFALL HAS ENDED ACROSS THE WARNING AREA...MORE SHOWERS CAN BE EXPECTED OVERNIGHT ALONG WITH THE CHANCE OF A THUNDERSTORM. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM. LAT...LON 4500 7306 4499 7162 4465 7164 4468 7303 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:39 PM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, Aug 3, 3:39 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 339 PM EDT TUE AUG 3 2010 .SYNOPSIS... THE WEATHER ACROSS THE NORTH COUNTRY WILL FEATURE ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. SOME OF THOSE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL, ESPECIALLY CLOSER TO THE CANADIAN BORDER. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF NORTHERN NEW YORK AND VERMONT UNTIL LATE TONIGHT. HOT AND HUMID CONDITIONS WILL PREVAIL WEDNESDAY, WITH A FEW THUNDERSTORMS AROUND IN THE AFTERNOON. THERE WILL BE A BETTER CHANCE OF STORMS ON THURSDAY, AS A COLD FRONT APPROACHES THE REGION, ALTHOUGH IT WILL STILL BE HUMID. COOLER AND DRIER AIR COMES IN FOR THE END OF THE WEEK AND WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 335 PM EDT TUESDAY...RADAR STARTING TO LIGHT UP WITH THUNDERSTORMS ACROSS ONTARIO AS I TYPE. THESE STORMS ARE FIRING UP ALONG THAT WEAK BOUNDARY THAT IS DRAPED NEAR THE CANADIAN BORDER. EXPECT THIS TO REMAIN THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT FOR THE REST OF THE AFTERNOON AND EVENING. STORMS SHOULD BE MORE SCATTERED IN NATURE FARTHER SOUTH. AS EXPECTED, GETTING A LATER START WITH CONVECTION TODAY AS THE EARLIER CLOUDS AND SHOWERS STABILIZED THINGS. LAPS MESO-ANALYSIS INDICATING CAPES ARE UP NEAR 2000 J/KG IN THE ST LAWRENCE VALLEY, AND NOW JUST OVER 1000 J/KG IN THE CHAMPLAIN VALLEY. THAT INSTABILITY SHOULD CONTINUE TO INCREASE THE NEXT FEW HOURS AS SUNSHINE CONTINUES TO PUSH TEMPERATURES UP A FEW MORE DEGREES. THUS, EXPECT THE STORMS TO CONTINUE TO PUSH EAST AND SLOWLY INCREASE IN COVERAGE AREA, ESPECIALLY CLOSE TO THE CANADIAN BORDER. SHOULD BE REACHING THE NORTHERN CHAMPLAIN VALLEY ABOUT 7PM-ISH, AND THEN INTO THE NORTHEAST KINGDOM AFTER THAT. ATMOSPHERE IS RATHER MOIST, SO THE STORMS WILL BE EFFICIENT RAIN PRODUCERS (IN ADDITION TO PERHAPS DROPPING SOME SMALL HAIL AND WET MICROBURSTS). THUS, WILL BE KEEPING THE FLASH FLOOD WATCH IN EFFECT. CONVECTION WILL BE TAPERING OFF LATE THIS EVENING. PERHAPS SOME PATCHY FOG DEVELOPING LATE TONIGHT. WITH THE HIGH DEWPOINTS ACROSS THE REGION, IT WILL REMAIN MUGGY OVERNIGHT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 335 PM EDT TUESDAY...FAIRLY HIGH CONFIDENCE THAT THERE WILL BE ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD AND THAT IT WILL VERY WARM AND HUMID. HOWEVER, LOW CONFIDENCE WITH REGARD TO EXACT TIMING OF THE DETAILS, ESPECIALLY WITH A FRONTAL SYSTEM ON THURSDAY. LATEST GUIDANCE INDICATING TOMORROW WILL BE GENERALLY PRECIPITATION FREE AS A WEAK CAP AND DRYING ALOFT SHOULD SUPRESS MOST CONVECTION. HOWEVER THE DOWNSIDE WILL BE MORE SUN, AND COMBINED WITH 850MB TEMPERATURES UP AROUND 18C, THIS WILL SUPPORT HIGH TEMPERATURES WAY UP INTO THE 80S AND EVEN SOME LOWER 90S IN THE VALLEYS. ADDING TO THE UNCOMFORTABLE NATURE WILL BE THE HIGH DEWPOINTS UP AROUND 70F. THIS WILL RESULT IN HEAT INDEX VALUES TOPPING OUT WELL INTO THE 90S. STILL WAY BETTER THAN WHAT OUR FRIENDS DOWN IN THE LOWER MISSISSIPPI VALLEY HAVE BEEN DEALING WITH. WITH THE HEAT, WE WILL GENERATE SOME SURFACE BASED INSTABILITY AND THIS SHOULD TRIGGER A FEW THUNDERSTORMS LATER IN THE AFTERNOON, ESPECIALLY ACROSS HIGHER TERRAIN. PAINTED IN CHANCE LEVEL POPS ACROSS THE DACKS AND GREENS FOR TOMORROW. WEDNEDAY NIGHT LOOKS TO BE ANOTHER MUGGY/CLOSE THE WINDOWS AND TURN ON THE AIR-CONDITIONING TYPE OF NIGHT. THURSDAY IS WHERE CONFIDENCE IS RATHER LOW WITH DETAILS. YESTERDAY, GUIDANCE WAS INDICATING A FRONT TO PASS THROUGH THURSDAY NIGHT. 12Z RUNS ARE NOW SHOWING A DUAL DEAL OF A SYSTEM THURSDAY AND THURSDAY NIGHT. FIRST IS A STRONG SHORTWAVE AND ASSOCIATED SURFACE TROUGH TO COME THROUGH AT SOMEPOINT ON THURSDAY ACCOMPANIED BY SHOWERS AND STORMS. I GENERALLY FOLLOWED THE SREF GUIDANCE WHICH POINTS TO BEST CHANCES IN THE AFTERNOON, HOWEVER THE 12Z GFS AND ECMWF WOULD SAY MORNING. GIVEN THE BACK AND FORTH WITH THE MODEL TIMING, I FIGURED WHAT I HAD WAS A GOOD COMPROMISE. OF COURSE THE TIMING OF THE PRECIPITATION WILL HAVE A BIG IMPACT ON HIGHS AS WELL. TOOK A MODEL BLEND. THURSDAY NIGHT THE SECOND PORTION COMES THROUGH. THIS LOOKS TO BE MORE OF A DEWPOINT FRONT AND WINDSHIFT TO THE WEST, BUT HELD ON TO SOME LOW CHANCES FOR SHOWERS AND STORMS INTO THE NIGHT. NOT VERY CONFIDENT IN THAT. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 335 PM EDT TUESDAY...MEDIUM RANGE SOLUTIONS IN FAIRLY DECENT AGREEMENT ON OVERALL EVOLUTION OF WX PATTERN TO BEGIN THE EXTENDED PORTIONS OF THE FSCT. THIS WILL ESSENTIALLY FEATURE HIGH PRESSURE AT THE SFC TO MID LVLS WITH PERSISTENT BROAD CYCLONIC FLOW ALOFT FRI/SAT WITH MAINLY CLR/PS SKIES AND DRY CONDS EXPECTED. A QUICK LOOK AT MEAN LOW LVL MODEL TEMPS WOULD SUPPORT NEAR SEASONAL MOS TEMPS WITH HIGHS FROM THE M70S TO L80S AND LOWS IN THE 50S EACH DAY UNDER LIGHT WIND REGIME. FCST BECOMES A TAD MORE UNCERTAIN FROM SUNDAY ONWARD AS MODELS DIFFER IN OPINION ON THE DEGREE TO WHICH ADDL SFC TROUGHING SETTLES SLOWLY SOUTHWARD ACROSS THE AREA. GFS AND ITS SUPPORTING ENSEMBLE MEAN THE MOST BULLISH WITH THIS SCENARIO...THOUGH 00Z EURO MUCH LESS SO. DUE TO THIS UNCERTAINTY...WILL LOWER MEXMOS POPS VALUES SOMEWHAT...PAINTING AN OUTSIDE THREAT (15-25%) OF SHOWERS/THUNDER FROM SUNDAY ONWARD WITH PRIMARY EMPHASIS DURING THE DAYLIGHT HOURS WHEN SFC HEATING THE GREATEST. OVERALL TEMPERATURES SHOULD BE SEASONABLY WARM DURING THESE PERIODS BUT NOT EXCESSIVE AS FLOW TURNS SOUTH/SOUTHWESTERLY AND SFC TD VALUES SLOWLY CLIMB. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... THROUGH 18Z WEDNESDAY...VARIABLE CONDS EXPECTED OVER THE NEXT 18 HRS AS SFC WARM FRONT CREEPS SLOWLY NORTHEASTWARD ACROSS THE AREA. CURRENT ANALYSIS AND NEAR TERM PROGS SUGGEST BEST THREAT FOR CONVECTIVE ACTIVITY TODAY WILL BE ACROSS NRN TERMINALS...GENERALLY AT KMSS EAST TO KPBG/KBTV AND POINTS NORTHWARD BY LATER THIS AFTERNOON INTO THE EVENING HOURS. HERE LOCALLY HEAVY DOWNPOURS AND BRIEF GUSTY WINDS POSSBL WITH ANY STRONGER CELLS. FURTHER SOUTH CONVECTIVE THREAT MORE CONDITIONAL AND WIDELY SCT...THUS WILL PLAY DOWN OVERALL RAIN THREAT AT KMPV/KRUT ACCORDINGLY. GIVEN WET GROUND CONDS AND LIGHT WINDS/SCT CLOUDS TONIGHT...PATCHY TO WIDESPREAD BR AND/OR FG W/ASSOC MFVR/IFR CIGS/VSBYS A GOOD BET...ESP AT MORE PRONE LOCNS OF KMPV/KSLK. THEREAFTER...FCST AREA MORE FIRMLY IN THE WARM SECTOR AS SFC WARM FRONT CONTINUES LIFTING OFF TO THE NORTHEAST. THUS VFR CONDS WITH GENERALLY SCT MID LVL CLOUDS EXPECTED FROM 12Z WED ONWARD THRU THE END OF THIS FCST CYCLE. OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY... 18Z WED-00Z FRI: MAINLY VFR EACH DAY. HOWEVER...MVFR POSSIBLE IN ANY SHOWERS/THUNDERSTORMS...WHICH WOULD TEND TO FAVOR AFTERNOON AND EVENING HOURS EACH DAY. LOCALLY IFR IN AREAS OF BR/FOG EACH OVERNIGHT...ESPECIALLY AT CLIMO FAVORED SITES OF KMPV/KSLK. 00Z FRI-12Z SUN: PRIMARILY VFR WITH HIGH PRESSURE. 12Z SUN ONWARD...MAINLY VFR THOUGH WITH INCREASING THREAT OF SHOWERS/STORMS AND BRIEF MVFR CONDS WITH APPROACH OF UPPER TROUGH. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ002>007-016-017. NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ028-031. && SYNOPSIS...NASH NEAR TERM...NASH SHORT TERM...NASH LONG TERM...JMG AVIATION...JMG/LAHIFF
Hazardous weather outlook, Aug 3, 11:39 AM EDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1139 AM EDT TUE AUG 3 2010 NYZ026-027-029-030-034-035-087-VTZ001-008>012-018-019-041545- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN ESSEX-EASTERN ESSEX- SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WASHINGTON-WESTERN ADDISON- ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN ADDISON-EASTERN RUTLAND- 1139 AM EDT TUE AUG 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAINT LAWRENCE VALLEY AND CENTRAL AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL AGAIN DEVELOP ACROSS NORTHERN NEW YORK AND PARTS OF VERMONT THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE LOCALIZED VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME AND BRIEF WIND GUSTS TO 45 MPH. IT IS POSSIBLE AN ISOLATED THUNDERSTORM MAY PRODUCE STRONG DAMAGING WIND GUSTS. THE POTENTIAL FOR LOCALIZED FLOODING WILL BE POSSIBLE, AS RAINFALL AMOUNTS OF 1 TO 2 INCHES MAY OCCUR IN A SHORT TIME. THIS WILL CAUSE SHARP RISES ON STREAMS, ALONG WITH MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. THUNDERSTORMS WILL DIMINISH LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY. GUSTY WINDS, LOCALLY HEAVY RAINFALL AND LIGHTNING STRIKES WILL CONTINUE TO BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ028-031-VTZ002>007-016-017-041545- EASTERN CLINTON-WESTERN CLINTON-WESTERN FRANKLIN-ORLEANS-ESSEX- WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-EASTERN FRANKLIN- EASTERN CHITTENDEN- 1139 AM EDT TUE AUG 3 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND NORTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL ONCE OCCUR ACROSS NORTHERN NEW YORK AND VERMONT THIS AFTERNOON AND EVENING. THE GREATEST CONCENTRATION OF STORMS WILL BE ALONG AND NORTH OF A NEWCOMB NEW YORK TO SAINT JOHNSBURY VERMONT LINE. ADDITIONAL RAINFALL IN THESE AREAS COULD QUICKLY RESULT IN FLASH FLOODING, THUS A FLASH FLOOD WATCH IS IN EFFECT. GUSTY WINDS MAY ALSO OCCUR WITH THE STRONGEST STORMS. THUNDERSTORMS ARE EXPECTED TO DIMINISH LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY. GUSTY WINDS, LOCALLY HEAVY RAINFALL AND LIGHTNING STRIKES WILL CONTINUE TO BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 3, 6:43 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 643 PM EDT TUE AUG 3 2010 VTZ003-004-016-032345- EASTERN FRANKLIN VT-ESSEX VT-ORLEANS VT- 643 PM EDT TUE AUG 3 2010 ...A STRONG THUNDERSTORM WILL AFFECT ESSEX...FRANKLIN AND ORLEANS COUNTIES... AT 636 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JAY...MOVING EAST AT 30 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR NEWPORT CENTER AROUND 700 PM...DERBY CENTER AROUND 715 PM...HOLLAND AROUND 730 PM AND WARREN GORE AROUND 745 PM. LAT...LON 4483 7174 4485 7256 4501 7257 4502 7175
Special weather statement, Aug 3, 7:53 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
753 PM EDT TUE AUG 3 2010
VTZ003-004-007-040045-
CALEDONIA VT-ESSEX VT-ORLEANS VT-
753 PM EDT TUE AUG 3 2010
...A STRONG THUNDERSTORM WILL AFFECT CALEDONIA...ESSEX AND ORLEANS
COUNTIES...
AT 748 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EAST
CHARLESTON...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR BRIGHTON STATE PARK AROUND 800 PM...FERDINAND
AROUND 815 PM...MAIDSTONE STATE PARK AROUND 830 PM AND MAIDSTONE
AROUND 845 PM.
A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY.
LAT...LON 4457 7154 4455 7158 4452 7157 4474 7215
4493 7204 4480 7156 4477 7158 4475 7162
4468 7160 4463 7156 4458 7154Special weather statement, Aug 3, 8:13 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 813 PM EDT TUE AUG 3 2010 NYZ028-031-VTZ001-002-005-006-008-016-017-040200- EASTERN CLINTON-WESTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-LAMOILLE-WASHINGTON-EASTERN FRANKLIN- EASTERN CHITTENDEN- INCLUDING THE CITIES OF...PLATTSBURGH...DANNEMORA...ALBURGH... SOUTH HERO...ST. ALBANS...BURLINGTON...JOHNSON...STOWE... MONTPELIER...ENOSBURG FALLS...RICHFORD...UNDERHILL 813 PM EDT TUE AUG 3 2010 ...SPECIAL WEATHER STATEMENT... AT 810 PM...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS OVER MUCH OF NORTH CENTRAL AND NORTHWEST VERMONT...AS WELL AS OVER CLINTON COUNTY NEW YORK. THE ACTIVITY WAS MOVING EAST AROUND 30 MPH. MOST OF THE PRECIPITATION WILL BE NORTH AND EAST OF THE GREATER BURLINGTON AREA. SHOWERS ARE EXPECTED TO TAPER OFF FROM WEST TO EAST ACROSS THE AREA TOWARDS 10 PM. HEAVY DOWNPOURS WITH LOCALIZED RAINFALL AMOUNTS AROUND ONE INCH ARE POSSIBLE. THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO AROUND 35 MPH ARE ALSO POSSIBLE IN ANY THUNDERSTORMS.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:14 PM EDT | Special Weather Statement | BTV | Caledonia | 91 min |
| Aug 3, 10:21 PM EDT | Special Weather Statement | BTV | Caledonia | 84 min |
| Aug 4, 12:55 AM EDT | Areal Flood Advisory | BTV | Caledonia, Chittenden, Essex, Franklin, Grand Isle, Lamoille and 2 more | 4 hr |
| Aug 4, 1:28 AM EDT | Special Weather Statement | BTV | Lamoille | 62 min |
| Aug 4, 2:21 AM EDT | Areal Flood Warning | BTV | Caledonia, Essex, Franklin, Lamoille, Orleans | 9 hr |
| Aug 4, 4:15 AM EDT | Areal Flood Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille | 4 hr |
| Aug 4, 7:53 AM EDT | River Flood Warning | BTV | Orleans | 6 hr |
| Aug 4, 8:51 AM EDT | Areal Flood Warning | BTV | Franklin, Lamoille | 3 hr |
| Aug 4, 4:06 PM EDT | Special Weather Statement | BTV | Franklin | 54 min |
| Aug 4, 5:39 PM EDT | Special Weather Statement | BTV | Franklin | 66 min |
| Aug 4, 6:02 PM EDT | Special Weather Statement | BTV | Orleans | 58 min |
| Aug 4, 6:35 PM EDT | Special Weather Statement | BTV | Essex, Orleans | 55 min |
Nearby
Flash Flood Warnings in Vermont, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.